Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 76, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 28, 2006, 7:15 PM EDT for Ionia County, Michigan. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2006, 7:15 PM EDT (23:15 UTC)
- Expired
- Jun 28, 2006, 7:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Ionia County, MI
The radar
The Grand Rapids radar (KGRR), 42 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 12:12 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1298 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRR 282315 SVRGRR MIC067-282345- /O.NEW.KGRR.SV.W.0076.060628T2315Z-060628T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 715 PM EDT WED JUN 28 2006 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... IONIA COUNTY IN SOUTH CENTRAL MICHIGAN * UNTIL 745 PM EDT * AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR IONIA...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... IONIA AROUND 720 PM EDT PALO AROUND 725 PM EDT MUIR...LYONS AND COLLINS AROUND 735 PM EDT HUBBARDSTON AROUND 740 PM EDT PEWAMO AND MATHERTON AROUND 745 PM EDT HAIL UP TO ONE INCH IN DIAMETER...OR ROUGHLY THE SIZE OF A QUARTER... IS EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4312 8520 4297 8524 4291 8486 4312 8485 $$ WDM
2 follow-up statements
000 WWUS53 KGRR 282332 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 732 PM EDT WED JUN 28 2006 MIC067-282345- /O.CON.KGRR.SV.W.0076.000000T0000Z-060628T2345Z/ IONIA MI- 732 PM EDT WED JUN 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR IONIA COUNTY UNTIL 745 PM EDT... AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR PALO...OR ABOUT 6 MILES NORTHEAST OF IONIA...AND MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HUBBARDSTON AND LYONS BY 740 PM EDT MATHERTON BY 745 PM EDT LAT...LON 4312 8520 4297 8524 4291 8486 4312 8485 $$ JK
000 WWUS53 KGRR 282345 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 745 PM EDT WED JUN 28 2006 MIC067-282355- /O.EXP.KGRR.SV.W.0076.000000T0000Z-060628T2345Z/ IONIA MI- 745 PM EDT WED JUN 28 2006 ...THE SEVERE THUNDERSTORM WARNING FOR IONIA COUNTY HAS EXPIRED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4312 8520 4297 8524 4291 8486 4312 8485 $$ JK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:50 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 28, 3:50 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 350 PM EDT WED JUN 28 2006 .SHORT TERM... BROKEN LINE OF THUNDERSTORMS IS MOVING EAST OUT OF THE GRAND RAPIDS FORECAST AREA AS OF 330 PM. UPPER SHORTWAVE IS ROTATING EAST FROM CENTRAL LAKE MICHIGAN INTO NORTHERN AND CENTRAL LOWER MICHIGAN. CONVECTION IS VERY MUCH ASSOCIATED WITH SYNOPTIC SCALE LIFT ON THE LEADING EDGE OF THIS UPPER SHORTWAVE. THE UPPER SHORT WAVE AND TROUGH MOVE EAST TONIGHT...WITH NORTHWEST FLOW IN PLACE THROUGH FRIDAY. AT THE SURFACE...THE COOL FRONT DROPS SOUTH OF THE AREA THIS EVENING...ALLOWING HIGH PRESSURE TO BUILD IN ON THURSDAY AND THURSDAY NIGHT. NEXT SYSTEM MOVES TOWARD THE FORECAST AREA FROM THE NORTHERN PLAINS FRIDAY NIGHT. TONIGHT...WILL CARRY THE CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING...AND THEN MENTION PATCHY FOG OVERNIGHT. ONCE WE LOSE DAYTIME HEATING...THE CONVECTION SHOULD DIMINISH FAIRLY RAPIDLY. THE LAKE ALSO APPEARS TO BE SUPPRESSING CONVECTION AS WELL. RADAR RETURNS AND CUMULUS ARE DIMINISHING AS THEY MOVE OUT OVER LAKE MICHIGAN FROM WISCONSIN. THURSDAY AND THURSDAY NIGHT WILL CARRY A DRY FORECAST WITH SURFACE RIDGING AND A NORTHWEST UPPER FLOW IN PLACE. THERE WILL BE CUMULUS DEVELOPMENT DURING THE DAY...WITH COLD AIR STILL IN PLACE IN THE MID LEVELS...BUT NOT EXPECTING SHOWER DEVELOPMENT AT THIS POINT. CELLULAR CU WILL DIMINISH WITH SUNSET. FRIDAY AND FRIDAY NIGHT WILL CONTINUE TO MATCH SURROUNDING OFFICES WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS NORTH FRIDAY... AND A CHANCE ALL AREAS FRIDAY NIGHT. NOT REAL CONFIDENT IN THIS SCENARIO AT THIS POINT...BUT THERE IS A WEAK SHORTWAVE SLIDING THROUGH FRIDAY AFTERNOON. THE NEXT SYSTEM OF CONSEQUENCE MOVES OUR DIRECTION INTO THE WEEKEND. FEEL THE BULK OF THE PRECIPITATION WITH THIS SYSTEM WILL HOLD OFF UNTIL INTO SATURDAY...BUT MAINTAINED CONTINUITY AT THIS POINT. .LONG TERM... THE FRONT THAT WILL BE DROPPING INTO THE WRN GREAT LAKES EARLY IN THE WEEKEND WILL BE APPROACHING THE AREA LATE ON SAT/EARLY ON SUN. SHOWER AND STORM CHANCES WILL BE INCREASING...ESPECIALLY WITH DIURNAL INSTABILITY SAT AFTERNOON. THE FRONT IS EXPECTED TO MAKE IT INTO SRN LOWER ON SUN BEFORE STALLING OUT AS IT BECOMES PARALLEL TO THE UPPER FLOW. WAVES OF SHOWERS AND STORMS WILL BE POSSIBLE THROUGH THE WEEKEND. ANOTHER STRONGER WAVE APPROACHES DURING THE DAY ON MON AND MOVES THROUGH BY MON NIGHT...WHICH IS EXPECTED AT THIS TIME TO SWEEP THE WARMER AND UNSTABLE AIR WELL SOUTH OF LOWER MICHIGAN. THIS SHOULD DRY CONDITIONS OUT FOR TUE AND WED NEXT WEEK. && .GRR WATCHES/WARNINGS/ADVISORIES...NONE. && DUKE NJJ
Hazardous weather outlook, Jun 28, 6:46 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 646 PM EDT WED JUN 28 2006 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-291000- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 646 PM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT AN UPPER LEVEL STORM SYSTEM WAS MOVING THROUGH WEST MICHIGAN THIS EVENING. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE BEFORE MIDNIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH INDEPENDENCE DAY THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH MONDAY. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE EAST OF ROUTE 131 EACH AFTERNOON FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE AFTERNOONS FRIDAY THROUGH MONDAY. WDM
In the hours before
Local storm report, Jun 28, 2:36 PM EDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
236 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HAIL LAWTON 42.17N 85.85W
06/28/2006 E0.75 INCH VAN BUREN MI OTHER FEDERAL
&&
BMARINOLocal storm report, Jun 28, 3:02 PM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
302 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL LIBERTY 42.10N 84.40W
06/28/2006 M0.75 INCH JACKSON MI TRAINED SPOTTER
&&
BMARINOLocal storm report, Jun 28, 4:10 PM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
410 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HAIL PORTAGE 42.20N 85.59W
06/28/2006 M0.75 INCH KALAMAZOO MI PUBLIC
&&
BMARINOLocal storm report, Jun 28, 4:17 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
417 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL PORTAGE 42.20N 85.59W
06/28/2006 M0.75 INCH KALAMAZOO MI PUBLIC
&&
BMARINOLocal storm report, Jun 28, 4:30 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
430 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL BITELY 43.75N 85.86W
06/28/2006 E0.75 INCH NEWAYGO MI FIRE DEPT/RESCUE
&&
BMARINOLocal storm report, Jun 28, 7:00 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
700 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL RODNEY 43.67N 85.32W
06/28/2006 E1.00 INCH MECOSTA MI BROADCAST MEDIA
0650 PM HAIL RODNEY 43.67N 85.32W
06/28/2006 E0.88 INCH MECOSTA MI PUBLIC
&&
NJJThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 11:10 AM EDT | Severe Thunderstorm Warning | GRR | Newaygo | 50 min |
| Jun 28, 11:50 AM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 25 min |
| Jun 28, 11:59 AM EDT | Severe Thunderstorm Warning | GRR | Newaygo | 31 min |
| Jun 28, 12:00 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo | 60 min |
| Jun 28, 12:09 PM EDT | Severe Thunderstorm Warning | GRR | Allegan | 36 min |
| Jun 28, 12:31 PM EDT | Severe Thunderstorm Warning | GRR | Mecosta | 44 min |
| Jun 28, 12:40 PM EDT | Severe Thunderstorm Warning | GRR | Barry | 50 min |
| Jun 28, 1:00 PM EDT | Severe Thunderstorm Warning | GRR | Osceola | 45 min |
| Jun 28, 2:48 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 42 min |
| Jun 28, 4:16 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot | 44 min |
| Jun 28, 6:54 PM EDT | Severe Thunderstorm Warning | GRR | Isabella, Mecosta | 36 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.